ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 33(2) (2013) 361-371
DOI: 10.7151/dmgt.1670

On the Total Graph of Mycielski Graphs, Central Graphs and their Covering Numbers

H.P. Patil and R. Pandiya Raj

Department of Mathematics
Pondicherry Central University
Puducherry - India


The technique of counting cliques in networks is a natural problem. In this paper, we develop certain results on counting of triangles for the total graph of the Mycielski graph or central graph of star as well as complete-graph families. Moreover, we discuss the upper bounds for the number of triangles in the Mycielski and other well known transformations of graphs. Finally, it is shown that the achromatic number and edge-covering number of the transformations mentioned above are equated.

Keywords: total graph, central graph, middle graph, Mycielski graph, independence number, covering number, edge independence number, edge covering number, chromatic number, achromatic number

2010 Mathematics Subject Classification: 05C76, 05C69.


[1]F. Harary, Graph Theory ( Narosa Publishing Home, 1969).
[2]G.J. Chang, L. Huang and X. Zhu, Circular chromatic numbers of Mycielski's graphs, Discrete Math. 205 (1999) 23--37, doi: 10.1016/S0012-365X(99)00033-3.
[3]G. Kortsarz and S. Shende, Approximating the Achromatic Number Problem on Bipartite Graphs, (Springer Berlin / Heidelberg, 2003) LNCS Vol. 2832 385--396.
[4]J.A. Bondy and U.S.R. Murty, Graph Theory with Applications (London, MacMillan, 1976).
[5]M.M. Ali Akbar, K. Kaliraj and Vernold J. Vivin, On equitable coloring of central graphs and total graphs, Electron. Notes Discrete Math. 33 (2009) 1--6, doi: 10.1016/j.endm.2009.03.001.
[6]Ramakrishnan, MPhil-Thesis, (Pondicherry University, Puducherry, India, 1988).
[7]Vernold J. Vivin, M. Venkatachalam and M.M. Ali Akbar, A note on achromatic coloring of star graph families, Filomat 23(3) (2009) 251--255, doi: 10.2298/FIL0903251V.

Received 16 May 2011
Revised 2 May 2012
Accepted 2 May 2012